MAUDE Adverse Event Report: ARTHREX, INC. DRL BIT, 5.0MM, CANN.; DRILL BIT

ARTHREX, INC. DRL BIT, 5.0MM, CANN.; DRILL BIT
Model Number DRL BIT, 5.0MM, CANN.
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/16/2022 it was reported by a sales representative via (b)(6) that the ar-8750-09, ar-8770-02, ar-8750k, and ar-8770k k-wires of the 5.0/7.0 keep getting stuck in the drill bits and pulling out of the patient, therefore losing the surgeons k-wire positioning.No patient affect.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.However, due to the device being returned unpackaged, we are unable to confirm the reported event.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per (b)(4).

Brand Name
DRL BIT, 5.0MM, CANN.
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19472059
Report Number1220246-2024-04987
Device Sequence Number20693331
Product Code HTW
UDI-Device Identifier00888867266032
UDI-Public00888867266032
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRL BIT, 5.0MM, CANN.
Device Catalogue NumberAR-8770-02
Device Lot Number1392237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown